Please use this identifier to cite or link to this item:
https://ir.iimcal.ac.in:8443/jspui/handle/123456789/5153
Title: | Is there an optimal market withdrawal decision? A simple mathematical model and analysis |
Authors: | Nilakantan, Kannan Tagare, Subodh Suhas Perumal, Santhi Nair, Shyam Sreekumaran |
Keywords: | Market-share maximization Contrary behavior Active marketing phase Passive marketing phase |
Issue Date: | Dec-2024 |
Publisher: | Indian Institute of Management Calcutta, Kolkata |
Series/Report no.: | Vol.51;No.4 |
Abstract: | This paper takes up the interesting phenomenon and behavior observed in practice of some firms which appears contrary to the normally expected market-share maximizing behavior. In practice, many firms have been found to not pursue market share relentlessly and aggressively, (which we refer to as the Active Phase) but prefer rather to level off their market share after a point of time (the Passive Phase) or exit the market. In this paper, we analyze such behavior through a simple mathematical model and examine whether there could be economic reasons for such behavior, and whether it would make for a good economic and financial decision. We find that in the Infinite Horizon case, it would not be optimal to withdraw from active marketing but to actively pursue market share indefinitely, whereas in the Finite Horizon case, we find that there could be a point of time where the Passive Phase could also be a viable option to pursue, and a profitable/beneficial economic decision. |
Description: | K. Nilakantan, Galgotias University, Greater Noida, UP, India & IMT Nagpur, Nagpur 441502, India, e-mail: nilakanthan@gmail.com | S. S. Tagare, XLRI Xavier School of Management, Jamshedpur 831001, India, e-mail: stagare@imtnag.ac.in; subodh.tagare@astra.xlri.ac.in | S. Perumal, IMT Nagpur, Nagpur 441502, India, e-mail: sperumal@imtnag.ac.in | S. Sreekumaran Nair, IMT Nagpur, Nagpur 441502, India, e-mail: sshyam@imtnag.ac.in; shyamul@gmail.com p. 437–468 |
URI: | https://ir.iimcal.ac.in:8443/jspui/handle/123456789/5153 https://link.springer.com/article/10.1007/s40622-024-00413-z |
ISSN: | 0304-0941(print version) |
Appears in Collections: | Issue 4, December 2024 |
Files in This Item:
File | Description | Size | Format | |
---|---|---|---|---|
Is there an optimal market withdrawal decision.pdf Until 2027-12-31 | Is there an optimal market withdrawal decision? A simple mathematical model and analysis | 1.91 MB | Adobe PDF | View/Open Request a copy |
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.